Login:
 
Digoxin therapy associated with increased mortality in atrial fibrillation.Practitioner 2015; 259 (1784):8

Digoxin therapy associated with increased mortality in atrial fibrillation

05 Aug 2015Registered users

The use of digoxin is independently associated with a raised risk of hospitalisation and death in adults with incident atrial fibrillation and no heart failure, a retrospective cohort study from the USA has found. A total of 14,787 age, sex and high-dimensional propensity score-matched patients with incident atrial fibrillation and no previous heart failure or digoxin use were studied in the ATRIA-CVRN study. The authors of this study conclude that in adults with atrial fibrillation, digoxin use was independently associated with higher risk of death and hospitalisation. They recommend that other rate control options should be tried before resorting to digoxin and that this should generally be used with caution in the management of atrial fibrillation.

Registered usersThis article can only be accessed if you are a registered user of thepractitioner.co.uk or a subscriber to The Practitioner.

To buy this article (£25+tax) copy the article citation above and click Buy article